Treatment of Tear trough (hollow eyes)

This area is known as the tear trough and becomes more apparent in most people with age because of fat loss and bone resorption.

Most Cosmetic physicians have used fillers like Restylane or Juvederm to fill in the loss of tissue. In this area the skin is extremely thin and translucent, and fillers like Juvederm and Restylane can cause bumps and a bluish discoloration known as the Tyndall effect.This effect is seen because light is reflected off the clear gel. The vascularity in this area is abundant which is why often there is bruising, and in some rare cases blindness was reported because the gel blocked the larger vessels.

Physicians often try mixing Juvederm or Restylane with lidocaine in an attempt to dilute the filler. This practice is not advisable because it destroys the chemical make up of the filler and will shorten its longevity

Belotero the newest filler approved by the FDA is less viscous and does not create the Tyndall effect.

It is important if you contemplate filling this area to search for a physician with experience who understands the anatomy and as well as the products available and approved by the FDA and their ideal usage.

Anca Tchelebi, M.D.